# SDR 4S42020F00002

- Difficulty date: June 18, 2019
- Submitted: February 4, 2020
- Operation: General aviation
- Aircraft: N404BN
- Make and model: Cessna 210E
- Aircraft serial: 21058705
- Engine: Cont IO520*
- System (JASC): 5310 · Fuselage Main, Structure
- Part: Doubler
- Part number: 12114223
- Condition: Cracked
- Location: Mlg Ww
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE FOLLOWING IS THE INFORMATION FOR THE FAA FORM 8010-4 MALFUNCTION OR DEFECT REPORT REFERENCE CRACKS IN THE MLG ACTUATOR BULKHEAD DOUBLERS ON CESSNA 210E SN 21058705 N404BN TOTAL TIME AIRFRAME IS 5455.8 HOURS.  AFTER RESEARCH OF THE ACFT LOG BOOKS IT WAS DETERMINED THAT THE EFFECTED PARTS TOTAL TIME IS THE SAME AS THE ACFT TOTAL TIME.  THIS ACFT HAS THE FLAT SPRING STEEL MLG AND A STRUTTED WING.  THE EFFECTED PN ARE 1211422-3 DOUBLER LT STATION 68.33 AND 1211422-4 DOUBLER -RT STATION 68.33.  THESE ARE THE DOUBLERS THAT ATTACH TO THE BACK SIDE OF THE MAIN GEAR ACTUATOR BULKHEAD STATION 68.33 PN 1211422-1.  THE EFFECTED DOUBLERS WERE CRACKED AT THE CLOSE TOLERANCE BOLT HOLES.  THE CRACKS WERE ORIENTED VERTICAL FROM THE CENTER OF THE BOLT HOLES ON SEVERAL AREAS AND JUST OUTBOARD OF THE BOLT HOLES ON OTHERS.  SEVERAL OF THE CRACKS EXTENDED FROM ON BOLT HOLE TO THE NEXT.  DETAILED EXAMINATION OF THE LT AND RT DOUBLER SHOWED AREAS OF DIMPLING AROUND THE CLOSE TOLERANCE BOLT HOLES THAT RESULTED FROM OVER TORQUEING AND A SLIGHT GAP IN THE FIT OF THE DOUBLER TO THE BULKHEAD.  IT WAS ALSO NOTED THAT WHEN THE HOLES WERE DRILLED FOR THE RIVET INSTALLATION, THE METAL CHIPS WERE NOT REMOVED FROM BETWEEN THE DOUBLER AND THE BULKHEAD AND CAUSED THE CHIPS TO BECOME FUSED TO THE BULKHEAD FROM THE FRETTING OF THE CHIPS BETWEEN THE DOUBLERS AND THE BULKHEAD.  THIS WAS COMMON THE ACFT EXAMINED.  NO CORROSION WAS NOTED ON THE DOUBLERS OR THE BULKHEAD.  IT IS SUGGESTED THAT ALL 1960-1969 CESSNA 210 ACFT BE INSPECTED FOR CRACKS IN THE ABOVE MENTIONED DOUBLERS.  IF CRACKS ARE FOUND, REMOVE DOUBLERS, INSPECT THE BULKHEAD FOR DAMAGE, CRACKS, FRETTING METAL OR ELONGATED HOLES.  FIT AND DRILL FACTORY NEW DOUBLERS PN 1211422-3 AND 1211422-4.  REMOVE ALL DRILL SHAVINGS FROM BETWEEN THE DOUBLER AND BULKHEAD.  INSTALL THE DOUBLERS WET WITH CS3204 B2 SEALANT OR EQUIVALENT TO FILL ANY VOID THAT MAY EXIST BETWEEN THE DOUBLER AND BULKHEAD.  REPLACE RIVETS IAW STANDARD PRACTICES.  INSTALL CLOSE TOLERANCE BOLTS AND TORQUE TO SPECIFIED VALUE.  WE HAVE INSPECTED TWO LATER MODEL CESSNA 210 ACFT WITH THE TUBULAR MLG 1970-1985 ACFT.  THIS GEAR IS A DIFFERENT INSTALLATION AND DOES NOT APPEAR TO BE EFFECTED.
